MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon burst.A 6.0mm x 30mm x 135cm sterling balloon catheter was selected for use in a carotid percutaneous transluminal angioplasty procedure.The 60% stenosed carotid vessel was not tortuous and moderately calcified.During post-dilatation of a non-boston scientific carotid stent, the balloon burst on the first inflation at 12 atmospheres (atm) after three seconds.The balloon was successfully removed from the patient.No patient complications were reported.The patient was stable.
 
Event or Problem Description
It was reported that the balloon burst.A 6.0mm x 30mm x 135cm sterling balloon catheter was selected for use in a carotid percutaneous transluminal angioplasty procedure.The 60% stenosed carotid vessel was not tortuous and moderately calcified.During post-dilatation of a non-boston scientific carotid stent, the balloon burst on the first inflation at 12 atmospheres (atm) after three seconds.The balloon was successfully removed from the patient.No patient complications were reported.The patient was stable.It was further reported that a new balloon was used to successfully complete the procedure.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20626563
Report Number2124215-2024-69528
Device Sequence Number7353577
Product Code DQY
UDI-Device Identifier08714729757276
UDI-Public08714729757276
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24690
Device Catalogue Number24690
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Supplement Date Received by Manufacturer11/06/2024
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date11/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown